From Youngstown, Ohio, USA:
I have type 2 diabetes, and take two different kinds of diabetes pills. I'm 5 feet 6 inches tall and weigh about 240 pounds. I try to follow a diet given to me by a local hospital. For the past four days, my morning blood sugars have been about 230 mg/dl [12.8 mmol/L], and two hours after eating it's about 120 mg/dl [6.7 mmol/L]. I have had some stress in my life for the past week or so. Could this be the cause, or am I in some other trouble? When should I call my doctor?
What you have described is a common occurrence in the patients that visit our diabetes center. Waking up with a high blood sugar is classic in type 2 diabetes. Once you eat, your pancreas is kicked by the sulfonylurea pill you are taking, and your insulin level rises to cover the food you eat at breakfast and down comes the blood sugar. Your other pill (metformin) is a wonderful tool to help improve the fasting blood sugar by turning off the extra sugar that is coming from your liver as you sleep.
I would suggest that you discuss with your health care provider the possibility of raising that dose, as the therapeutic dose is typically set at 1500-2000 mg a day and you are taking half that. That increase, along with the addition of another medicine, a thiazolidinedione to treat your insulin resistance, might do the trick for now and help normalize your blood sugars. You might even be able to lower the dose of the sulfonylurea for now. This might also assist you with your quest of weight loss. Less insulin around equals less hunger for a lot of people.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.